Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

June 29, 2021Gilchrist County, Florida

NWS Jacksonville, FL issued this special weather statement at Jun 29, 2021, 2:15 PM EDT for Gilchrist County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 2:15 PM EDT (18:15 UTC)
Expired
Jun 29, 2021, 3:00 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL

County Gilchrist County, FL

The radar

The Moody AFB radar (KVAX), 126 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS82 KJAX 291815
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Tue Jun 29 2021
 
FLZ021-030-035-136-222-236-291900-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Gilchrist FL-
215 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN
SUWANNEE COUNTIES UNTIL 300 PM EDT...

* At 215 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from High
  Springs to near Andrews. Movement was northwest at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Trenton, Bell, Ichetucknee Spring, Columbia, High Springs, Fort
  White and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2976 8295 2980 8292 2981 8293
      2983 8289 2988 8287 2990 8290 2990 8292
      3008 8269 2989 8243 2958 8278 2959 8296
      2962 8297
TIME...MOT...LOC 1815Z 122DEG 10KT 2984 8261 2958 8289 

$$

CHANEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:31 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 29, 1:31 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
131 PM EDT Tue Jun 29 2021

.AVIATION...
[Through 18Z Wednesday]

Storms are expected at KGNV over the next hour or so, with storms
in the vicinity the rest of the afternoon. A few showers are
possible near the east coast TAF sites through the period.
Easterly winds 10-15 knots will prevail this afternoon, with winds
diminishing overnight. East or east southeast winds around 10
knots are expected again by Wednesday afternoon.

&&

.PREV DISCUSSION [951 AM EDT]...

.NEAR TERM [Through Tonight]...

Much drier airmass in the wake of TD Danny has settled over most
of SE GA/NE FL early this morning, but the High pressure ridge
will set up north of the region and will slowly increase the
Southeasterly steering flow, which will once again increase
moisture levels across the area, firstly across NE FL today, with
Precipitable Water Amounts (PWATs) closing in on 2 inches over
inland NE FL, where numerous showers/storms are expected along the
I-75 corridor of inland NE FL by the afternoon hours, while
scattered showers/storms are expected for the remainder of NE FL
as the East Coast sea breeze front pushes slowly inland. The
lingering drier airmass across SE GA, where convection will more
more widely scattered in nature this afternoon/evening. The lower
coverage across inland SE GA will allow for Max Temps to reach
into the lower 90s there, while most of inland NE FL will top out
in the upper 80s/near 90, and Atlc coastal areas/I-95 corridor
will top out in the middle/upper 80s. Storm motion will be towards
the North-Northwest around 10-15 mph and the main impacts will
continue to be locally heavy rainfall and minor flooding issues
due to saturated soils, although the typical isolated strong
storms with wind gusts to 40-50 mph can be expected by the mid-
late afternoon hours over inland areas. The atmosphere continue to
moisten overnight with onshore flow and low level convergence over
the Atlc Coastal waters triggering more scattered showers and
storms during the late night hours that will press towards the
coast and expect more convection for the Atlantic Coastal counties
and I-95 corridor for the early Wednesday morning hours. Typical
overnight lows in the lower 70s inland and mid/upper 70s for the
Atlc Coast.

.SHORT TERM [Wednesday Through Thursday Night]...

Ridge at the surface and aloft will be north of the area on
Wednesday and over the area on Thursday as an upper trough over
the Great Lakes begins to dig south. The steering flow will be
from the southeast on Wednesday which will result in the best
coverage of diurnal storms over inland areas as the east coast
seabreeze moves well inland. The flow will become more southerly
on Thursday which will slow the inland motion of the seabreeze
producing better rain chances for coastal counties. PWATs will be
at or above average which will help the potential for locally
heavy rainfall in afternoon/evening storms. Temperatures will be
close to average levels.

.LONG TERM [Friday Through Monday]...

An upper low/trough over the Great lakes will amplify over the
eastern U.S. through the weekend. Meanwhile a cold front will
drift se and stall just north of the area which will result in an
increase of moisture across the area with PWATs exceeding 2 inches
over especially se Ga. Vertical wind shear will increase as the
sw flow becomes stronger at the low and mid levels. Numerous
showers and thunderstorms are expected each day with the chance of
locally heavy rainfall and a few strong storms possible this
weekend. Daytime temperatures will be at or slightly below
average.

.MARINE...

High pressure ridge has re-established north of the waters and
East to Southeast flow in the 10-15 knot range will continue
through Thursday with seas 3-5 ft, then as ridge axis slowly
pushes south across the waters on Friday, winds become south
around 10 knots with seas 2-4 ft, then over the weekend the ridge
axis will settle south of the waters and Southwest flow develops
in the 10-15 knot range with seas continuing in the 2-4 ft range.

Rip Currents: Moderate risk of rip currents continues in the
onshore flow Today and Wednesday with surf/breakers in the 2 to 4
feet range.

.HYDROLOGY...

Minor River flooding continues on the Santa Fe Basin this week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  89  71  90  71 /  10  60  10  60  10
SSI  76  85  76  85  75 /  20  30  20  30  10
JAX  73  87  72  88  72 /  20  20  20  40  10
SGJ  75  87  74  86  73 /  30  30  20  40  10
GNV  72  88  71  87  72 /  20  70  30  70  20
OCF  72  88  71  88  72 /  40  70  30  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 29, 1:12 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
112 PM EDT Tue Jun 29 2021

FLZ240-340-291800-
Central Marion FL-Western Marion FL-
112 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
200 PM EDT...

* At 110 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles southwest of Santos, or 11
  miles northwest of Wildwood, moving northwest at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Rainbow Lakes Estates, Dunnellon and Romeo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
      2904 8250 2904 8254 2921 8254 2922 8240
      2925 8240 2896 8201 2896 8231
TIME...MOT...LOC 1710Z 121DEG 14KT 2898 8217

AK
Special weather statement, Jun 29, 1:33 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
133 PM EDT Tue Jun 29 2021

FLZ136-291800-
Eastern Alachua FL-
133 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ALACHUA COUNTY UNTIL 200
PM EDT...

* At 133 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Gainesville Airport, or near
  Gainesville, moving northwest at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Gainesville, Alachua, Gainesville Airport, Newnans Lake and La
  Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2969 8239 2980 8248 2989 8240 2988 8239
      2988 8236 2974 8215 2963 8226
TIME...MOT...LOC 1733Z 121DEG 14KT 2971 8228

AK
Special weather statement, Jun 29, 1:53 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
153 PM EDT Tue Jun 29 2021

FLZ136-236-291830-
Eastern Alachua FL-Western Alachua FL-
153 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALACHUA COUNTY UNTIL
230 PM EDT...

* At 153 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Alachua, or 9 miles northwest
  of Gainesville, moving northwest at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Alachua and High Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8266 2983 8264 2985 8263 2985 8262
      2986 8262 2985 8261 2987 8259 2989 8259
      2990 8258 2992 8258 2993 8256 2993 8253
      2975 8236 2968 8242 2974 8266
TIME...MOT...LOC 1753Z 125DEG 15KT 2975 8247

AK
Special weather statement, Jun 29, 1:55 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
155 PM EDT Tue Jun 29 2021

FLZ023-122-291830-
Baker FL-Northern Columbia FL-
155 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAKER AND
NORTHEASTERN COLUMBIA COUNTIES UNTIL 230 PM EDT...

* At 155 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles west of Taylor, or 16 miles
  south of Fargo, moving northwest at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* This storm will remain over mainly rural areas of northwestern
  Baker and northeastern Columbia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3053 8271 3060 8267 3059 8247 3048 8234
      3036 8243 3043 8266 3045 8267 3045 8266
      3046 8268 3047 8268 3048 8270 3049 8270
      3052 8273
TIME...MOT...LOC 1755Z 125DEG 15KT 3045 8247

AK
Special weather statement, Jun 29, 2:13 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT Tue Jun 29 2021

GAZ162-163-350-364-291900-
Clinch GA-Western Charlton GA-Echols GA-Southern Ware GA-
213 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS...
SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND WEST CENTRAL CHARLTON
COUNTIES UNTIL 300 PM EDT...

* At 213 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 8 miles
  south of Stephen Foster State Park to 7 miles southeast of Fargo.
  Movement was northwest at 15 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Fargo, Stephen Foster State Park and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3101 8243 3101 8241 3067 8220 3058 8236
      3060 8268 3076 8285
TIME...MOT...LOC 1813Z 141DEG 15KT 3070 8233 3060 8249

CHANEY
Special weather statement, Jun 29, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
215 PM EDT Tue Jun 29 2021

FLZ021-030-035-136-222-236-291900-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Gilchrist FL-
215 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
ALACHUA...SOUTHWESTERN UNION...SOUTHWESTERN COLUMBIA AND SOUTHEASTERN
SUWANNEE COUNTIES UNTIL 300 PM EDT...

* At 215 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from High
  Springs to near Andrews. Movement was northwest at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with these storms.

* Locations impacted include...
  Trenton, Bell, Ichetucknee Spring, Columbia, High Springs, Fort
  White and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2976 8295 2980 8292 2981 8293
      2983 8289 2988 8287 2990 8290 2990 8292
      3008 8269 2989 8243 2958 8278 2959 8296
      2962 8297
TIME...MOT...LOC 1815Z 122DEG 10KT 2984 8261 2958 8289

CHANEY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:08 PM EDTSpecial Weather StatementJAXUnion52 min
Jun 29, 1:12 PM EDTSpecial Weather StatementJAXMarion48 min
Jun 29, 1:12 PM EDTSpecial Weather StatementJAXAlachua48 min
Jun 29, 1:33 PM EDTSpecial Weather StatementJAXAlachua27 min
Jun 29, 1:53 PM EDTSpecial Weather StatementJAXAlachua37 min
Jun 29, 1:55 PM EDTSpecial Weather StatementJAXBaker35 min
Jun 29, 2:36 PM EDTSpecial Weather StatementJAXGilchrist39 min
Jun 29, 3:19 PM EDTSpecial Weather StatementJAXHamilton41 min
Jun 29, 3:24 PM EDTSpecial Weather StatementJAXSuwannee51 min
Jun 29, 2:13 PM EDTSpecial Weather StatementJAXClinch47 min
Jun 29, 2:49 PM EDTSpecial Weather StatementJAXEchols41 min
Jun 29, 4:41 PM EDTSpecial Weather StatementJAXAtkinson49 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.